Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 248, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Oct 10, 2021, 9:06 PM CDT for 4 counties in Texas. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 10, 2021, 9:06 PM CDT (02:06 UTC)
- Expired
- Oct 10, 2021, 9:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Damage threat
- Considerable
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Collin County, TX, Cooke County, TX, Denton County, TX, Grayson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 90 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 10, 9:10 PM CDT | TSTM WND GST 60 | Ponder, TX | 60 MPH WINDS REPORTED IN PONDER BY WEATHER SPOTTER. |
| Oct 10, 9:24 PM CDT | TSTM WND DMG | Denton, TX | DELAYED REPORT: SOCIAL MEDIA REPORTS SEVERAL BROKEN LARGE TREE BRANCHES IN DENTON, TX. |
| Oct 10, 9:35 PM CDT | TSTM WND DMG | 1 Wsw Gunter, TX | POWER POLES SNAPPED EAST OF 289 ON FM121 IN GUNTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 10, 6:13 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.1 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1814 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1524 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 11.2
The text
As transmitted.
902
WUUS54 KFWD 110206
SVRFWD
TXC085-097-121-181-110245-
/O.NEW.KFWD.SV.W.0248.211011T0206Z-211011T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
906 PM CDT Sun Oct 10 2021
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Northern Denton County in north central Texas...
Northwestern Collin County in north central Texas...
Southeastern Cooke County in north central Texas...
Southwestern Grayson County in north central Texas...
* Until 945 PM CDT.
* At 905 PM CDT, a severe thunderstorm was located over Krum, or near
Denton, moving east at 55 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
McKinney, Frisco, Denton, Sanger, Little Elm, Prosper, Anna,
Princeton, Celina, Krum, Pilot Point, Van Alstyne, Shady Shores,
Howe, Aubrey, Krugerville, Cross Roads, Gunter, Ray Roberts Park
Isle Du Bois and Ray Roberts Park Johnson Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 200 AM CDT for north central
Texas.
For your protection get inside a sturdy structure and stay away from
windows.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. This storm may cause serious injury and significant
property damage.
&&
LAT...LON 3315 9732 3343 9734 3347 9698 3350 9659
3335 9651 3320 9652
TIME...MOT...LOC 0205Z 262DEG 47KT 3327 9722
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
GodwinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 10, 5:43 PM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Oct 10, 5:43 PM CDT, 3 hours 23 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 543 PM CDT Sun Oct 10 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Through Monday/ ...Significant Severe Weather Expected This Evening... A vigorous mid-level trough is on track timing-wise as strong kinematics and DPVA lift east with 150 kt cyclonically curved upper jet maximum moving over NW TX/W OK by 9-10 pm. At the surface, a frontal surface low was situated between Childress and Abilene, with a strong cold front surging southeast from the Panhandles and South Plains into the Big Country and NW TX. A surface dryline extended south-southwest from the frontal low to just west of Abilene/San Angelo. East of this feature, dew point temperatures were in the 60s across the entire CWA with even richer values in the lower 70s surging into eastern Central and E TX. Current temperatures from the upper 80s to middle 90s were correlating with this low level moisture surge for MLCAPE to between 1500-2000 J/KG with CINH lessening to below 100 J/KG as of 5 pm. Mid-level lapse rates weren't overly steep, but sufficient enough (between 6.5-7 deg C/km) to maintain deep updrafts when thunderstorms initiate by or possibly just before 7 pm CDT across far western parts of the CWA. All things said within that synopsis, the forecast still remains intact, though we'll be watching areas near the US-281 corridor closer for possible earlier initiation between 6-7 pm. It's all a timing deal here, but once both convergence ahead of the surface low, dryline, and cold front coincide and juxtapose with the increasing large-scale ascent aloft, strong to severe storms should un-zipper along the features as the dry air within the residual elevated mixed layer on the 21z special FWD sounding rapidly moistens and begins cooling and saturating. With strong SW winds aloft backing quickly southerly at 850mb, then southeast within the boundary layer, there is good low-level curvature in the lower 1-3 km, though LCLs may not be as ideal until you get into richer low-level moisture along and east of I-35. Bottom line, damaging winds with a fast-moving squall line or even QLCS looks likely with the strong crosswind component of the continually veering mid-level flow, along with the possibility of a few brief tornadoes. We should remain capped enough well in advance of the line to limit discrete supercells and more significant tornadoes, though areas north of HWY 380 to the Red River would be the most likely candidates to see a discrete storm or two, especially by nightfall with an increasing LLJ/warm advection near 50 kts just in advance of the cold front. Though some larger hail to possibly quarter or half dollar size is possible, the steeper mid-level lapse rates and greater hail production area aloft will remain north of our area. As for timing windows, this will be a VERY progressive event with most locations only seeing a 1-2 hour severe weather window before gusty west, then northwest winds 15-20 mph draw in behind the fast-moving cold front. I look for areas between US-281 and I-35/35W to be in the 7-9 pm time frame, I-35 corridor in the 9-11 time frame, the areas further east from 10 or 11 pm, through 2 or 3 am. Cooler and breezy conditions in the 50s and 60s will greet most Monday morning, then some clearing and partial sunshine should help highs rebound into the upper 70s to mid 80s. Also, please prepare now and be ready to take safety tonight and do not get hung on severity, as that's not in question. What I have noticed a lot of folks getting hung up on "Which SPC risk area am I in?" and having that drive their awareness and preparation. That's not the important thing here. Please DO NOT do so and regardless of whether you are in an Enhanced, Slight, or Marginal Risk, have your severe weather plan in place and where you plan to shelter when things go bad. Though the greatest coverage of severe weather is expected to be along/N of I-20, any storms that happen will be capable of producing all modes of severe weather, including a few tornadoes. 05/Marty && .LONG TERM... /Issued 241 PM CDT Sun Oct 10 2021/ /Monday Night through Next Weekend/ The extended portion of the forecast features daily rain/storm chances through Friday followed by a nice, dry, and cooler weekend. As the Sunday night storm system continues to lift to the northeast, another strong upper-level trough will move from the west into the Four Corners region. At the surface, a warm frontal boundary will begin to lift northward from the Texas Coast, bringing another surge of moisture into North and Central TX. Scattered showers and storms will be possible during the day on Tuesday. Severe weather appears low at this time, but we can't rule out a few strong storms. Precipitation chances will increase Tuesday night through Thursday as strong/large scale ascent and deeper moisture increases across our region. Most guidance agrees that the southwesterly flow in the wake of the upper low will allow the surface cold front to weaken and stall just to our west Wednesday and Thursday. Pacific moisture is expected to be advected into Texas associated with Tropical Depression 16 over the Eastern Pacific. Models also suggest that we will positioned under the divergence and ascent entrance region of the jet. As we bring all these pieces together into a conceptual model, we notice that it matches the Pacific- Texas PREs (Predecessor Rain Events) pattern. What this means is that convection over Texas will likely be enhanced provided that low-level moisture is also available. Forecast PWs in the 1.6-2.5" range depicts that low level moisture will reside over the region. With that in mind...confidence is increasing that there will be periods of heavy rainfall as a large band of rain oriented NE-SW develops along and ahead of the cold front during this time period. It is still too early to pinpoint the exact location of the heaviest precipitation, but it appears that the majority of the region will receive rainfall totals between 1-3 inches. If the forecast continues to follow this pattern, we could see some locations receiving significantly higher rainfall amounts. We will continue to refine the details in the upcoming days, but it important to highlight the potential for some flooding concerns later in the week. The cold front will finally push through our area on Friday bringing cooler and drier air into the weekend. Tuesday through Thursday's temperatures will range from the upper 70s to upper 80s due to rain chances and clouds, but next weekend highs will stay in the 70s! Sanchez && .AVIATION... /NEW/ /00z TAFs/ Challenges continue to be timing a strong storm system and cold front now moving out over the Southern Plains, and strong to severe TSRA associated with FROPA later this evening. Very little change is expected from the 18z TAF set on all these timing issues, though I may need to make western D10 terminals speed up closer to 02z for arrival of FROPA/+TSRA, while maintaining a more 03z-04z window for eastern terminals. In advance of this FROPA, strong SSE winds 15-20 knots with a few gusts up to 30 kts will remain possible through time of FROPA, as a 40-50kt LLJ develops by 03z. Though cigs will remain VFR, very brief IFR/MVFR conditions may occur for up to an hour with the the peak of a line of TSRA moving E across the I-35 corridor. Afterward, winds will shift W 15-20 kts creating some crosswind issues on wet runways for a few hours between 03z-06z at DFW and DAL, before shift NW toward 12z Monday. Beyond 12z Monday, VFR NW winds 10-15 kts before 18z, becoming N/NE less than 10 knots beyond as broad surface high pressure builds in from the north. 05/ && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 62 83 64 86 72 / 90 0 5 60 40 Waco 60 83 65 87 73 / 80 0 5 40 20 Paris 62 79 58 82 70 / 90 0 5 50 30 Denton 57 83 59 85 68 / 90 0 5 60 50 McKinney 60 82 60 84 71 / 90 0 5 60 40 Dallas 64 83 66 87 74 / 90 0 5 50 40 Terrell 60 82 60 86 70 / 90 0 5 50 20 Corsicana 62 83 65 87 72 / 90 0 10 40 20 Temple 60 85 66 87 72 / 90 0 5 40 20 Mineral Wells 56 83 60 86 68 / 80 0 5 50 50 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Oct 10, 5:46 PM CDT, 3 hours 20 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Fort Worth TX 546 PM CDT Sun Oct 10 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111215- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 546 PM CDT Sun Oct 10 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Scattered to numerous storms are expected to rapidly develop through the evening hours across western North and Central Texas, mostly in a severe squall line before quickly overspreading areas further east through the pre-dawn hours Tuesday morning. Some storms may be severe with damaging winds and with a few brief tornadoes possible as well, particularly along and north of I-20 and I-30. A few instances of large hail up to quarter or half dollar size will be possible with the most robust severe storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Storm chances return late Tuesday and continue through the end of the week. Some strong storms will be possible along with locally heavy rain. More details regarding the Tuesday through Friday activity should become known by early in the work week. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed late this evening and tonight for much of the forecast area.
In the hours before
Local storm report, Oct 10, 8:24 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
824 PM CDT SUN OCT 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND GST 4 NNW BOWIE 33.61N 97.88W
10/10/2021 M60 MPH MONTAGUE TX TRAINED SPOTTER
60 MPH WIND GUST REPORTED ON HWY 81.
&&Local storm report, Oct 10, 8:25 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
825 PM CDT SUN OCT 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND GST MINERAL WELLS 32.82N 98.08W
10/10/2021 M60 MPH PALO PINTO TX ASOS
MINERAL WELLS ASOS REPORTED 60 MPH WINDS AT
8:20PM.
&&
JHThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 7:03 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Stephens | 57 min |
| Oct 10, 7:14 PM CDT | Severe Thunderstorm Warning | FWD | Eastland, Erath, Palo Pinto, Stephens | 46 min |
| Oct 10, 7:23 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Stephens, Young | 37 min |
| Oct 10, 7:42 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Eastland, Erath | 48 min |
| Oct 10, 7:54 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Hood, Jack, Montague, Palo Pinto, Parker and 1 more | 66 min |
| Oct 10, 8:08 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Parker, Wise | 52 min |
| Oct 10, 8:13 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Parker | 47 min |
| Oct 10, 8:23 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Comanche, Erath, Hamilton, Hood, Mills and 1 more | 67 min |
| Oct 10, 8:50 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Cooke, Dallas, Denton, Grayson, Parker and 2 more | 55 min |
| Oct 10, 9:16 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Ellis, Hill, Johnson, Somervell | 59 min |
| Oct 10, 9:27 PM CDT | Tornado Warning | FWD | Johnson | 33 min |
| Oct 10, 9:40 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Denton, Fannin, Grayson, Hunt and 3 more | 65 min |
| Oct 10, 10:03 PM CDT | Tornado Warning | FWD | Ellis, Hill, Johnson | 27 min |
| Oct 10, 10:10 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Freestone, Henderson, Hill, Kaufman, Limestone and 2 more | 65 min |
| Oct 10, 10:24 PM CDT | Tornado Warning | FWD | Ellis | 36 min |
| Oct 10, 10:34 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Fannin, Hopkins, Hunt, Kaufman, Lamar and 3 more | 56 min |
| Oct 10, 11:04 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Freestone, Henderson, Kaufman, Limestone, Navarro and 1 more | 56 min |
| Oct 10, 11:28 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Hunt, Lamar, Rains, Van Zandt | 47 min |
| Oct 10, 11:57 PM CDT | Special Weather Statement | FWD | Anderson, Freestone, Henderson | 63 min |
| Oct 11, 1:09 AM CDT | Special Weather Statement | FWD | Leon | 36 min |
| Oct 11, 1:11 AM CDT | Severe Thunderstorm Warning | FWD | Leon, Robertson | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.